Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Springfield, MO

March 30, 2007Maries County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2007, 4:53 PM CDT for Maries County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 4:53 PM CDT (21:53 UTC)
Expired
Mar 30, 2007, 5:30 PM CDT
In force
37 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Maries County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 302152
SVRSGF
MOC125-302230-
/O.NEW.KSGF.SV.W.0022.070330T2153Z-070330T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARIES COUNTY IN CENTRAL MISSOURI...

* UNTIL 530 PM CDT.

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR VICHY...OR 9 MILES NORTH OF
  ROLLA...AND MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN MARIES COUNTY.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3810 9191 3805 9181 3805 9164 3816 9164
      3816 9165 3821 9165

$$

GAEDE
1 follow-up statement
000 
WWUS53 KSGF 302224
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT FRI MAR 30 2007

MOC125-302233-
/O.EXP.KSGF.SV.W.0022.000000T0000Z-070330T2230Z/
MARIES MO-
523 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARIES COUNTY
EXPIRES AT 530 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3810 9191 3805 9181 3805 9164 3816 9164
      3816 9165 3821 9165

$$

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 30, 3:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT FRI MAR 30 2007

.DISCUSSION...

SCATTERED CONVECTION WAS DEVELOPING ACROSS THE AREA THIS AFTERNOON
WITHIN A MOIST AND UNSTABLE ENVIRONMENT WITH MIXED LAYER CAPES NEAR
1000 J/KG. MORE ORGANIZED CONVECTION WAS TAKING SHAPE ACROSS
OKLAHOMA INTO NORTHERN TEXAS IN ASSOCIATION WITH A VIGOROUS
SHORTWAVE ROUNDING THE BASE OF THE UPPER TROUGH OVER THE ROCKIES.

THE SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE
AFTERNOON. HOWEVER WEAK DEEP LAYERED SHEAR AND LACK OF A STRONG
FORCING MECHANISM THE RISK OF SEVERE WEATHER IS LOW. THUNDERSTORMS
WILL BE CONCENTRATED ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI
THROUGH THE LATE AFTERNOON HOURS. THE COVERAGE OF THUNDERSTORMS WILL
INCREASE THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
AS A LARGE LINEAR CONVECTIVE COMPLEX PROPAGATES NORTHWARD IN ADVANCE
OF THE APPROACHING SHORTWAVE. WINDS ALOFT WILL ALSO GRADUALLY
INCREASE WITH MORE FAVORABLE WIND PROFILE FOR SEVERE STORMS. A
SLIGHT RISK OF SEVERE STORMS WILL EXIST TONIGHT PARTICULARLY ACROSS
SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI.

THE SHORTWAVE WILL DEEPEN AND CLOSE OFF AS IT BECOMES NEGATIVE TILT
AND LIFTS NORTHEAST ACROSS THE PLAINS TONIGHT AND SATURDAY.
WIDESPREAD CONVECTION WILL SPREAD ACROSS THE MOST OF THE AREA
OVERNIGHT INTO SATURDAY MORNING WITH THE SUPPORT OF INCREASING
DIFFLUENCE ALOFT AND STRENGTHENING LOW MOISTURE TRANSPORT.

THE POTENTIAL OF SEVERE WEATHER FOR SATURDAY REMAINS A CONCERN
GIVEN THE PROXIMITY OF THE NEGATIVE TILT SHORTWAVE AND ASSOCIATED
SURFACE LOW AND THE RESULT WIND FIELD. DEEP LAYERED 0-6 KM SHEAR
WILL BE MORE THAN AMPLE FOR SUPERCELLS OR BOWING STRUCTURES. THE
FACTOR IN QUESTION REMAINS THE INSTABILITY. MODELS PROG THE DRY
LINE TO PUNCH INTO SOUTHWEST MISSOURI DURING THE EARLY AFTERNOON
WHILE THE INITIAL ROUND OF CONVECTION PUSHES OFF TO THE EAST. AT
LEAST LIMITED SURFACE HEATING AND DESTABILIZATION IS EXPECTED ALONG
THE DRY LINE BY EARLY AFTERNOON. THE GREATEST RISK FOR RENEWED
CONVECTIVE DEVELOPMENT AND SEVERE WEATHER WILL BE PRIMARILY EAST OF
HIGHWAY 65. THE RISK FOR TORNADOES CANNOT BE RULED OUT IF LOW LEVEL
WINDS BACK AHEAD OF THE DRY LINE THUS ENHANCING LOW LEVEL
HELICITIES.

PRECIPITATION WILL EXIT THE AREA BY EARLY EVENING SATURDAY AS DRIER
AIR OVERSPREADS THE AREA. UPPER PATTERN WILL FLATTEN IN THE WAKE OF
THE EXITING SHORTWAVE BUT REMAIN PROGRESSIVE. AFTER A BRIEF AND
MODEST COOL DOWN TEMPERATURES WILL APPROACH 80 DEGREES AGAIN ON
MONDAY AS SOUTHWESTERLY WINDS RETURN. ANOTHER FRONT AND ITS
ASSOCIATED CHANCE FOR RAIN WILL DROP INTO THE AREA LATE MONDAY NIGHT
AND TUESDAY AS A SHORTWAVE TRACKS ACROSS THE NORTHERN TIER OF THE
U.S.

&&

.HYDROLOGY...

CLUSTERS OF THUNDERSTORMS WERE DROPPING LOCALLY HEAVY RAINFALL THIS
AFTERNOON MAINLY ACROSS SOUTH CENTRAL MISSOURI. THE THREAT OF
LOCALIZED FLOODING DOES EXIST THROUGH THE LATE AFTERNOON ACROSS
CENTRAL AND SOUTH CENTRAL MISSOURI. RAINFALL HAS BEEN LIMITED SO FAR
TODAY WHERE HEAVY RAINFALL FELL LAST NIGHT. THE RISK OF FLOODING
WILL INCREASE LATER THIS EVENING AND OVERNIGHT ACROSS SOUTHEAST
KANSAS WESTERN MISSOURI AS A LARGE AREA OF THUNDERSTORMS WITH HEAVY
RAINFALL SPREADS NORTHEAST OUT OKLAHOMA. INCREASING LOW LEVEL
MOISTURE TRANSPORT AND UPPER LEVEL DIFFLUENCE AHEAD OF THE
APPROACHING UPPER TROUGH WILL PROVIDE LIFT FOR WIDESPREAD
PRECIPITATION. PRECIPITABLE WATER VALUES APPROACHING 1.5
INCHES...850 MB DEWPOINTS NEAR 10 DEGREES C AND RELATIVELY HIGH
FREEZING LEVELS WILL SUPPORT EFFICIENT RAINFALL PRODUCTION AND THE
POTENTIAL FLOODING RAINS IN EXCESS OF  2 INCHES IN LOCALIZED AREAS.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI THROUGH SATURDAY MORNING. A WATCH IS NOT
ANTICIPATED FARTHER EAST ACROSS CENTRAL MISSOURI AT THIS TIME BUT
WILL BE MONITORED CLOSELY.

FOSTER

&&

.AVIATION...

FOR THE 18Z TAFS...SCATTERED CONVECTIVE ACTIVITY BEGINNING TO FORM
ACROSS THE REGION AND WILL BE PREVALENT INTO THE EVENING HOURS.

AS THE UPPER LOW AND ASSOCIATED SURFACE FRONT MAKE ITS WAY SLOWLY
EASTWARD...EXPECT CONVECTIVE ACTIVITY TO INCREASE DURING THE
OVERNIGHT HOURS.  CONDITIONS WILL REMAIN VFR OUTSIDE OF THE
CONVECTIVE ACTIVITY AND MVFR IN AND NEAR THUNDERSTORMS...BECOMING
PREDOMINANTLY MVFR AFTER 12Z SATURDAY.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BARRY-BARTON-
     CEDAR-DADE-JASPER-LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON.
KS...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BOURBON-
     CHEROKEE-CRAWFORD.

WFO SGF
Hazardous weather outlook, Mar 30, 3:50 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1230 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW STRONG TO SEVERE
  STORMS PRODUCING:

   HAIL TO THE SIZE OF QUARTERS.
   DAMAGING WINDS TO 60 MPH.
   VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS WILL BE SCATTERED ACROSS THE ENTIRE OUTLOOK AREA
   THIS AFTERNOON. A MORE ORGANIZED COMPLEX OF THUNDERSTORMS WILL
   SPREAD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS
   AFTERNOON AND EVENING.

  DISCUSSION:

   AN UNSTABLE AND VERY MOIST AIRMASS WILL SUPPORT THE DEVELOPMENT
   OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE PRIMARY RISK
   FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND HAIL TO THE SIZE
   OF QUARTERS.

   A COMPLEX OF THUNDERSTORMS WILL ORGANIZE AND SPREAD INTO
   SOUTHEAST KANSAS SOUTHWEST MISSOURI LATE THIS AFTERNOON AND
   EVENING. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS
   AS WINDS ALOFT INCREASE IN ADVANCE OF A STRONG UPPER LEVEL STORM
   SYSTEM. THESE STORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA
   OVERNIGHT. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS
   TO 60 MPH WILL BE POSSIBLE ESPECIALLY WEST OF A CASSVILLE TO
   WARSAW LINE.

   IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS
   MAY LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLOODING WILL
   EXIST TONIGHT WEST OF A WARSAW TO CASSVILLE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING.
  HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE
  POSSIBLE WITH THE STRONGER STORMS.

  A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
  WESTERN MISSOURI ALONG AN ADVANCING FRONT BY EARLY SATURDAY
  AFTERNOON. WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS.
  HOWEVER UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THAT
  WILL BE PRESENT. SUFFICIENT INSTABILITY WILL LIKELY DEVELOP ALONG
  AND EAST OF HIGHWAY 65 TO SUPPORT SEVERE THUNDERSTORMS. WIND GUSTS
  GREATER THAN 60 MPH AND HAIL TO THE SIZE OF WALNUTS WILL BE THE
  PRIMARY SEVERE THREATS. A TORNADO THREAT WOULD EXIST IF LOW LEVEL
  WINDS TURN TO THE SOUTHEAST ALONG ANY OUTFLOW BOUNDARIES...AND IF
  GREATER INSTABILITY DEVELOPS.

  HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE SATURDAY
  ESPECIALLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY
  AS ANOTHER COLD FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
  ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. EMERGENCY MANAGERS
  AND SPOTTERS SHOULD ALSO CLOSELY MONITOR THE POTENTIAL FOR SEVERE
  STORMS ON SATURDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Mar 30, 2:26 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT FRI MAR 30 2007

MOZ069-081-302000-
CAMDEN-LACLEDE-
226 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND LACLEDE COUNTIES UNTIL
300 PM CDT...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF RICHLAND...OR 13 MILES
NORTHEAST OF LEBANON...AND MOVING NORTHEAST AT 15 MPH.

PEOPLE IN NORTHERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

GAEDE
Local storm report, Mar 30, 3:20 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 N FALCON              37.65N 92.38W
03/30/2007  E1.00 INCH       LACLEDE            MO   EMERGENCY MNGR

            QUARTER SIZE HAIL AND WINDS ESTIMATED TO 65 MPH NEAR THE
            JUNCTION OF AC AND K HIGHWAYS OR NEAR BROWNFIELD.

&&

AFOSTER
Local storm report, Mar 30, 4:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ROLLA                   37.95N 91.77W
03/30/2007  E1.00 INCH       PHELPS             MO   LAW ENFORCEMENT

&&

SRUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:08 AM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more22 hr
Mar 30, 2:17 PM CDTFlash Flood WarningSGFLaclede, Webster, Wright6 hr
Mar 30, 2:36 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski54 min
Mar 30, 3:22 PM CDTFlash Flood WarningSGFPulaski5 hr
Mar 30, 3:29 PM CDTSevere Thunderstorm WarningSGFWebster39 min
Mar 30, 3:32 PM CDTSevere Thunderstorm WarningSGFBenton58 min
Mar 30, 3:55 PM CDTSevere Thunderstorm WarningSGFPhelps65 min
Mar 30, 3:59 PM CDTFlash Flood WarningSGFMaries, Phelps6 hr
Mar 30, 4:47 PM CDTSevere Thunderstorm WarningSGFDent28 min
Mar 30, 4:54 PM CDTSevere Thunderstorm WarningSGFPhelps33 min
Mar 30, 5:13 PM CDTFlash Flood WarningSGFDent5 hr
Mar 30, 5:55 PM CDTSevere Thunderstorm WarningSGFMorgan20 min
Mar 30, 6:01 PM CDTSevere Thunderstorm WarningSGFBarton29 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningSGFVernon66 min
Mar 30, 6:26 PM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Mar 30, 6:46 PM CDTTornado WarningSGFVernon25 min
Mar 30, 6:51 PM CDTTornado WarningSGFCedar24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.